Kansas, 2025

Hail and Damaging Winds in Kansas, June 14, 2025

June 14, 2025 · NWS DDC · 9 events in 5 counties and zones

A fast moving, forward propagating MCS developed late in the evening of June 13th over northeast Colorado, before spreading into western Kansas in the early morning hours of June 14th. Numerous severe thunderstorms wind gusts were reported between about 3 and 7 am, as well as copious amount of rainfall in the two to three inches range across south central Kansas in the pre-dawn hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

A fast moving, forward propagating MCS developed late in the evening of June 13th over northeast Colorado, before spreading into western Kansas in the early morning hours of June 14th. Numerous severe thunderstorms wind gusts were reported between about 3 and 7 am, as well as copious amount of rainfall in the two to three inches range across south central Kansas in the pre-dawn hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 14, 1:05 AM CST, 1 hour 23 minutes earlier. Its key messages:

  • Another round of thunderstorm chances (20-30%) tonight.
  • Warming trend continues into early next week.
Area forecast discussion, Jun 14, 1:05 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
205 AM CDT Sat Jun 14 2025

.KEY MESSAGES...

- Another round of thunderstorm chances (20-30%) tonight.

- Warming trend continues into early next week.

&&

.DISCUSSION...
Issued at 200 AM CDT Sat Jun 14 2025

WV imagery indicates weak ridging aloft building slowly northeast
through the Four Corners Region. Near the surface, a lee side trough
of low pressure remains anchored in extreme southeast Colorado.

Minimal thunderstorm chances (20-30%) pick back up tonight as the
SREF indicates another series of H5 vort maxima ejecting off an
amplifying ridge axis across the northern Colorado Rockies into the
high plains of northeast Colorado/western Nebraska this evening.
Near the surface, deep level moisture continues to pool ahead of the
anchored lee side trough axis in eastern Colorado with surface
dewpoints well up into mid/upper 60s(F) to the lower 70s(F), providing
more than ample instability with MLCAPE values in excess of 3500 to
4000 J/kg. Combined with steepening mid-level lapse rates associated
with peak daytime heating, thunderstorms are once again forecast to
develop in eastern/northeast Colorado late this afternoon/early evening,
then spread east-southeast into northwest Kansas/southwest Nebraska
overnight, and potentially into central Kansas early Sunday morning.
However, the magnitude of any thunderstorms looks to be more limited
as suggested by the HREF, only showing a 10-20% probability of 6-hr
QPF exceeding even 0.1 of an inch across portions of west central
and central Kansas. Similar conditions are expected Sunday with the
upper level ridge axis shifting only slightly easterward. Limited
thunderstorm chances (mainly in coverage) exist Monday as the upper
level ridge shifts farther east into the Central Plains.

The ongoing warming trend continues today as prevailing southeasterlies
reinforce a warming airmass across the region, pushing H85 temperatures
up around 25C in central Kansas to near 30C in extreme southwest Kansas.
With the HREF showing a 70-90% probability of temperatures topping
85F in central/south central Kansas to a better than an 80-90% probablity
of temperatures exceeding 90F in extreme southwest Kansas, expect
afternoon highs generally up into the upper 80s(F) in central Kansas
to widespread 90s(F) farther west/southwest. A little more widespread
lower/mid 90s(F) are likely Sunday and Monday as the upper level ridge
moves out of the Rockies into the Central Plains.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1203 AM CDT Sat Jun 14 2025

A line of thunderstorms will continue to drift southeast through
northwest and portions of west central Kansas early this morning,
potentially affecting KHYS toward daybreak. Otherwise, primarily
VFR conditions are likely to prevail in vicinity of all TAF sites
through late afternoon. Light south-southeast winds are expected
to persist through much of the period as a lee side trough of low
pressure remains anchored in eastern Colorado.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JJohnson
AVIATION...JJohnson
Hazardous weather outlook, Jun 13, 2:54 AM CST, 23 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
354 AM CDT Fri Jun 13 2025

KSZ030-031-043>046-061>066-074>081-084>090-140900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
354 AM CDT Fri Jun 13 2025 /254 AM MDT Fri Jun 13 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms lingering across west central Kansas early
this morning are expected to dissipate by mid-day. Small hail and
moderately gusty winds will be possible with the strongest storms.

Strong to severe thunderstorms will be possible this evening into
early Saturday morning. The strongest storms will be capable of
producing 1 to 2 inch hail and damaging winds in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal risk for severe thunderstorms late Saturday,
mainly across central and south central Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, mainly west of a Hays to Meade
line, generally after 6 PM.

In the hours before

Special weather statement, Jun 14, 1:42 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
242 AM CDT Sat Jun 14 2025

KSZ043-061>063-140815-
Finney KS-Kearny KS-Hamilton KS-Scott KS-
242 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT HAMILTON...KEARNY...NORTHWESTERN
FINNEY AND SOUTHWESTERN SCOTT COUNTIES THROUGH 315 AM CDT/215 AM
MDT/...

At 241 AM CDT/141 AM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles south of Leoti, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Shallow Water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3803 10204 3826 10173 3826 10113 3849 10113
      3849 10085 3788 10100 3776 10166 3794 10205
TIME...MOT...LOC 0741Z 253DEG 49KT 3824 10141

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KBJ
Special weather statement, Jun 14, 2:10 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
310 AM CDT Sat Jun 14 2025

KSZ043-061>063-074-075-140845-
Finney KS-Stanton KS-Kearny KS-Hamilton KS-Grant KS-Scott KS-
310 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HAMILTON...
KEARNY...WESTERN FINNEY...SOUTHWESTERN SCOTT...NORTHWESTERN GRANT AND
NORTHEASTERN STANTON COUNTIES THROUGH 345 AM CDT/245 AM MDT/...

At 310 AM CDT/210 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Lakin, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Deerfield around 315 AM CDT.
  Holcomb around 325 AM CDT.
  Garden City around 330 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3827 10132 3826 10113 3830 10112 3824 10064
      3784 10087 3764 10147 3789 10181
TIME...MOT...LOC 0810Z 286DEG 45KT 3802 10125

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KBJ
Special weather statement, Jun 14, 2:12 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
312 AM CDT Sat Jun 14 2025

KSZ030-045-140845-
Trego KS-Ness KS-
312 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND TREGO
COUNTIES THROUGH 345 AM CDT...

At 312 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Utica, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Ness
and Trego Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3854 9989 3855 10021 3870 10021 3870 10015
      3913 10015 3913 9966
TIME...MOT...LOC 0812Z 181DEG 20KT 3877 10009

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 2:21 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sat Jun 14 2025

KSZ030-045-046-064-065-140845-
Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Ness KS-
321 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN NESS...NORTHEASTERN
HODGEMAN...SOUTH CENTRAL TREGO...NORTHWESTERN PAWNEE AND SOUTHWESTERN
RUSH COUNTIES THROUGH 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Bazine, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of eastern Ness,
northeastern Hodgeman, south central Trego, northwestern Pawnee and
southwestern Rush Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3840 9930 3814 9961 3847 10000 3875 9979
TIME...MOT...LOC 0821Z 139DEG 13KT 3830 9977

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 2:21 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sat Jun 14 2025

KSZ043-140845-
Scott KS-
321 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SCOTT COUNTY THROUGH 345 AM
CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Modoc, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of Scott County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3870 10081 3845 10068 3839 10069 3828 10105
      3845 10113 3870 10113
TIME...MOT...LOC 0821Z 139DEG 13KT 3850 10105

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 2:24 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
324 AM CDT Sat Jun 14 2025

KSZ065-079-140900-
Pawnee KS-Edwards KS-
324 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PAWNEE AND NORTH CENTRAL
EDWARDS COUNTIES THROUGH 400 AM CDT...

At 324 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Sanford around 330 AM CDT.
  Rozel around 340 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3797 9928 3798 9941 3823 9946 3823 9921
TIME...MOT...LOC 0824Z 183DEG 18KT 3810 9934

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KBJ

The radar

The Dodge City radar (KDDC), 81 km away, was scanning. The volume nearest the first event began at 08:26 UTC.

Open the radar archive at this moment

Event by event

5 heavy rain, 3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Pawnee

When
June 14, 2:28 AM CST
Where
Pawnee County, 8.5 mi NNE of Burdett Rozel Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.340, -99.400

A report of one inch hail was received from a social media post.

Thunderstorm Wind, Stafford

When
June 14, 5:10 AM CST
Where
Stafford County, Macksville
Measured
58 kt (67 mph) estimated gust
Reported by
Public
Coordinates
37.970, -98.970

A report of an estimated 67 mph winds came from the Public.

Thunderstorm Wind, Pratt

When
June 14, 5:30 AM CST
Where
Pratt County, 2.76 mi S of Pratt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.610, -98.730

A report of estimated 65 mph winds come from the Public about 3 miles south of Pratt.

Thunderstorm Wind, Pratt

When
June 14, 5:44 AM CST
Where
Pratt County, 1.09 mi W of Preston
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
37.750, -98.570

The report was from KKSPREST2 observation station.

Heavy Rain, Trego

When
June 14, 7:00 AM CST
Where
Trego County, 7.66 mi W of Trego Center
Reported by
CoCoRaHS
Coordinates
38.860, -100.040

A report of 2.34 inches of rainfall was reported through Cocorahs.

Heavy Rain, Pawnee

When
June 14, 7:30 AM CST
Where
Pawnee County, 0.88 mi NW of Rozel
Reported by
Mesonet
Coordinates
38.210, -99.410

A measured 1.88 inches of rain fell.

Heavy Rain, Trego

When
June 14, 8:00 AM CST
Where
Trego County, 5.6 mi SW of Trego Center
Reported by
CoCoRaHS
Coordinates
38.820, -99.970

A report of 1.88 inches of rain was received through CocoRahs.

Heavy Rain, Barber

When
June 14, 8:30 AM CST
Where
Barber County, 0.88 mi NW of Medicine Lodge
Reported by
CoCoRaHS
Coordinates
37.290, -98.590

A cocorahs report indicated 2.60 inches of rain fell.

Heavy Rain, Barber

When
June 14, 9:31 AM CST
Where
Barber County, 3.22 mi NNE of (P28)medicine Lodge
Reported by
CoCoRaHS
Coordinates
37.310, -98.520

A CoCoRaHs report indicated that 3.20 inches of rain fell overnight.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270071, 1270085, 1270083, 1270086, 1270073, 1270076, 1270077, 1270079, 1270081.